Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 191, NWS Tulsa, OK

July 19, 2018Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 19, 2018, 10:33 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2018, 10:33 PM CDT (03:33 UTC)
Expired
Jul 19, 2018, 11:15 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
2907 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

166 
WUUS54 KTSA 200333
SVRTSA
OKC113-147-200415-
/O.NEW.KTSA.SV.W.0191.180720T0333Z-180720T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1033 PM CDT THU JUL 19 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Osage County in northeastern Oklahoma...
  Southwestern Washington County in northeastern Oklahoma...

* Until 1115 PM CDT.

* At 1033 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles northwest of Bartlesville Municipal Airport
  to near Pawhuska to 4 miles south of Pearsonia, moving southeast at
  40 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Bartlesville...                   Pawhuska...
  Hominy...                         Barnsdall...
  Ramona...                         Wynona...
  Ochelata...                       Avant...
  Sunset Lake...                    Osage Hills State Park...
  Okesa...                          Tallant...
  Pershing...                       Nelagoney...
  Wolco...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3649 9586 3641 9602 3635 9643 3678 9650
      3686 9608
TIME...MOT...LOC 0333Z 321DEG 35KT 3681 9610 3668 9632 3673 9645 

HAIL...0.88IN
WIND...60MPH
 
$$
2 follow-up statements
389 
WWUS54 KTSA 200354
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1054 PM CDT THU JUL 19 2018

OKC113-147-200415-
/O.CON.KTSA.SV.W.0191.000000T0000Z-180720T0415Z/
Osage OK-Washington OK-
1054 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL OSAGE AND SOUTHWESTERN WASHINGTON COUNTIES...

At 1053 PM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Ochelata to 2 miles south of
Barnsdall to 2 miles northeast of Wynona, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Barnsdall...                      Ramona...
Wynona...                         Ochelata...
Avant...                          Pershing...
Nelagoney...                      Tallant...
Wolco...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3649 9586 3641 9602 3637 9630 3660 9640
      3671 9600
TIME...MOT...LOC 0353Z 321DEG 35KT 3666 9595 3653 9617 3658 9630 

HAIL...0.88IN
WIND...60MPH
 
$$
063 
WWUS54 KTSA 200412
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1112 PM CDT THU JUL 19 2018

OKC113-147-200422-
/O.EXP.KTSA.SV.W.0191.000000T0000Z-180720T0415Z/
Osage OK-Washington OK-
1112 PM CDT THU JUL 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSAGE AND
SOUTHWESTERN WASHINGTON COUNTIES WILL EXPIRE AT 1115 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.  However gusty winds are still possible with
these thunderstorms.

LAT...LON 3649 9586 3641 9602 3637 9630 3660 9640
      3671 9600
TIME...MOT...LOC 0412Z 321DEG 35KT 3653 9582 3640 9604 3645 9617 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:27 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 19, 9:27 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
927 PM CDT Thu Jul 19 2018

...UPDATE...

.DISCUSSION...
Earlier thunderstorms have left an outflow boundary stretched from
northern Franklin County northwestward into northern Washington
County Oklahoma. Additional showers and thunderstorms are
continuing to bubble along and north of the boundary, especially
in parts of southern Kansas, which has been largely previously
undisturbed by evening convection. Additional isolated to
scattered development could occur mainly across parts of northeast
Oklahoma and eventually, far northwest Arkansas through the night
within a fairly pronounced instability axis. The main change to
the going POP forecast was to spread slight chances farther south
and also increase them slightly near the Kansas and Missouri
borders.

With regards to the heat tomorrow, Choctaw and Pushmataha counties
have been upgraded to an Excessive Heat Warning tomorrow, largely
due to their high temperatures likely to exceed the high
temperature threshold /at least 105/ for a warning. Oklahoma
Mesonet stations in both counties met that criterion, in addition
to the heat index criterion /at least 110/, today, and there is no
reason that they should not again tomorrow. It is possible that
additional counties may need to be added on the mid shift or
perhaps during the day tomorrow, depending on how the overnight
convection evolves. Far southeast Oklahoma seemed like a slam
dunk, and hence, the upgrade this evening.

Updated products already out.

&&

.PREV DISCUSSION... /Issued 627 PM CDT Thu Jul 19 2018/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected to prevail through the valid period
at all area TAF sites. Have included a VCTS for a few hours this
evening at KROG for storms currently moving across southwest
Missouri.

PREV DISCUSSION... /Issued 344 PM CDT Thu Jul 19 2018/

DISCUSSION...
Oppressive heat index values currently observed across much of
eastern OK through west central AR and conditions will only slowly
improve through the late evening hours. An additional focus for
the evening into overnight hours will be the evolution of
convection ongoing across central KS into western MO. Strong
instability remains downstream of this convection along with
seasonably strong deep layer shear on periphery of upper low
passing through the upper Midwest. This environment will support
continued S-SE development of the convection however mid level
temps also warm notably with southward extend as sampled by 18z
LMN sounding. While CAM solutions vary in details, the idea of
convection waning as it spreads into the area is a common theme
and supported by observational data. Thus will confine evening
precip chances to far NE OK through far NW AR and, should any
sustained storms make it this far south, then gusty outflow winds
will be a concern.

Temps tomorrow continue to look the hottest in some time. The
advancing cold front will enter northern portions of the area
during the afternoon and may actually serve to initially worsen
heat conditions with a period of pre-frontal heating aligned with
pooling low level moisture. There is some potential for overnight
convective debris to complicate the temperature forecast however
those sensitive to specific heat headlines should prepare for
portions of E OK / NW AR to be upgraded to heat warnings for
tomorrow. Also, late afternoon and evening storms look likely
along the frontal zone however the higher chances may focus east
of the forecast area as mid level temps remain very warm.

The front slowly pushes southward focusing the highest heat across
far SE OK on Saturday with all areas experiencing slightly cooler
and drier conditions by Sunday. The continuation of temps at or
possibly below normal may well persist through much of next week.
Longer term outlooks issued by Climate Prediction Center also
indicate higher chances for below normal temps for the extended
forecast periods.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 9 PM CDT Friday for OKZ054>076.

     Excessive Heat Warning from noon to 9 PM CDT Friday for OKZ049-
     053.

AR...Heat Advisory from noon to 9 PM CDT Friday for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...22
Hazardous weather outlook, Jul 19, 9:04 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
904 PM CDT Thu Jul 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
904 PM CDT Thu Jul 19 2018

...EXCESSIVE HEAT AND HUMIDITY CONTINUE FRIDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms may redevelop tonight across
portions of far northeast Oklahoma...far northwest Arkansas...and
adjacent portions of Kansas and Missouri. If these storms develop,
they would have a limited potential for damaging winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...Dangerous Heat Potential.
SUNDAY...No Hazards.
MONDAY...Dangerous Heat Potential.
TUESDAY AND WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Intense heat and humidity will continue into Friday, with heat
index values above 110 degrees possible for some areas. A weak
cold front will push through the area by Saturday, bringing
somewhat cooler conditions, although heat index values will likely
still exceed 105 in some places this weekend into early next
week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
An increase in heat related responses is likely through Friday.
Local heat response plans may experience an uptick in activation
levels.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 19, 7:28 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     EUREKA SPRINGS          36.40N 93.74W
07/19/2018                   CARROLL            AR   PUBLIC

            TREE DAMAGE. PHOTO RELAYED VIA BROADCAST MEDIA SOCIAL
            MEDIA ACCOUNT.

&&

KAH
Local storm report, Jul 19, 7:31 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             1 WNW GATEWAY           36.50N 93.95W
07/19/2018  E0.75 INCH       BENTON             AR   TRAINED SPOTTER

            MPING REPORT.

&&

KAH
Local storm report, Jul 19, 7:45 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     1 W EUREKA SPRINGS      36.40N 93.76W
07/19/2018                   CARROLL            AR   TRAINED SPOTTER

            DROPPED A 40 FOOT TALL MAPLE TREE AND TOOK OUT POWER.
            ESTIMATED 50 TO 60 MPH WINDS.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:55 PM CDTExcessive Heat WarningTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more24 hr
Jul 19, 9:56 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Jul 19, 11:05 PM CDTSpecial Weather StatementTSATulsa25 min
Jul 19, 11:22 PM CDTSpecial Weather StatementTSAMayes, Rogers23 min
Jul 19, 11:31 PM CDTSpecial Weather StatementTSATulsa, Wagoner44 min
Jul 19, 11:46 PM CDTSpecial Weather StatementTSACherokee, Wagoner29 min
Jul 19, 11:56 PM CDTSpecial Weather StatementTSAMuskogee, Okmulgee, Wagoner49 min
Jul 20, 3:34 PM CDTExcessive Heat WarningTSAChoctaw, Pushmataha28 hr
Jul 20, 3:34 PM CDTHeat AdvisoryTSACreek, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 4 more28 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.